MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Vascular System (Circulation), Impaired (2572); No Code Available (3191)
Date of Event 11/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter: postal code: (b)(6).Occupation: sales rep.Pma/510(k) number : pre-amendment (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a single lumen tpn catheter set ruptured.Temporary hemodynamic destabilization occurred in the patient due to the interrupted delivery of inotropic drugs.The catheter was removed and a central line was placed emergently.Additional information has been requested related to the placement of the device, event, catheter maintenance, and activity level of patient but is not available at the time of this report.
 
Event or Problem Description
Additional information regarding the patient, event, and device was received on 03feb2020.It was reported that the catheter dissected/delaminated "in the middle of the catheter part which is outside the patient".The device did not separate but perforated (delaminated) along the catheter.The device failure was reported to have happened five days after implantation and during the night as the patient was sleeping while no treatment or catheter maintenance was being performed.The placement site for the device was on the "right".The device was sutured to the patient, who was bedridden.The patient was on inotropic therapy.The nurse observed "massive bleeding" from the patient at night and the catheter was immediately removed and replaced by a cvc device.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: it was reported by (b)(6) memorial in poland that a catheter rupture had occurred.The patient was 6-year-old male weighing 18 kilograms.He had severe symptoms of circulatory failure.The complaint device was reported to be a redo single lumen tpn catheter set (rpn: c-tpns-6.5-90-redo, lot number 9123936).The device was placed on (b)(6) 2019.It was reported to have been sutured to the patient.Five days later, on (b)(6) 2019 it was discovered that the device had ruptured.The nurse discovered massive bleeding during the night when the patient was sleeping.The blood loss was reported to be from the part of the catheter that was outside of the patient.The customer indicated that the patient was bedridden.As a result of the device failure, emergent removal of the device was completed.The patient experienced hemorrhage and temporary hemodynamic destabilization due to interrupted delivery of inotropic drugs.An emergent insertion of a central line was completed after the rupture.A review of the complaint history, device history record, instructions for use (ifu) and quality control , as well as a visual inspection of the returned device were conducted during the investigation.The visual inspection of the complaint device noted the device was returned separated in two segments.The end of the proximal segment has a straight cut, while the point of separation on the distal segment had a flared appearance.This flared section was noted to be the point of rupture.Additionally, it was noted the points of separation do not have mating ends, leading to the probability that there was a segment of the device that was not returned.The returned device shows marks that appear to be suture marks in an area that does not have a suture ring.Additionally, a document based investigation evaluation was performed.A review of the device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for this device lot found no related nonconformances or additional complaints.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: extreme caution must be used in placement and monitoring.Silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.Based on the information provided, inspection of the returned product, and the results of the investigation, the cause could be traced to user error.It is possible that the suture that was placed on the lumen of the device was placed too tight and placed circumferential pressure on the lumen of the catheter.This pressure, in addition to any tension on the line, could have caused the separation.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9612840
Report Number1820334-2020-00182
Device Sequence Number2739054
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)210921(10)9123936
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Device Lot Number9123936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer02/03/2020
04/07/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/12/2020
04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight18